Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts
G

·
Discussion Starter · #1 ·
Last evening after a bout of severe pain while attempting to empty my bowels (which were loose but not D), I suffered the usual cramping and took it easy for awhile. Before I went to bed I had a lot of mucous and a little bloody discharge, again not unusual for a bad attack. I awoke this morning, went and brushed my teeth to find my toungue was black! When I spit in the sink it was black and my tongue had a wierd black coating on it. I had this happen once before after having a bad episode and attributed it to something I ate. Last night, I don't think it was due to eating, I had a very bland dinner. Has anyone else had anything like this? My husband thinks it is over production of acid? Please help!
 

·
Registered
Joined
·
1,994 Posts
Did you take any meds? Sometimes certain meds can cause a black coating....peptobismal is one that immediately comes to mind. I can't remember why it causes that reaction; but I know on me it does!
 

·
Banned
Joined
·
955 Posts
What can cause a blackened, coated tongue? Brushing the tongue removes the substance. Is this a sign of something serious? Can a fungus grow in your mouth? A.) Discoloration of the tongue may be due to an overgrowth of bacteria normally present in the mouth and that accumulate on the rough surface (papillae) of the tongue. The tongue may appear dark brown or black and may look hairy if the papillae are overgrown. This condition may be related to a fungus or to antibiotic treatment, or to the use of bismuth-containing medications such as Pepto-Bismol. Smoking or using chewing tobacco may also discolor the tongue.This info was obtained thru the mayo clinic
 
G

·
Discussion Starter · #7 ·
Thanks everyone, this one had me scared! It was probably the Pepto though this is the first time it occured from Pepto usage (and I use it frequently). I appreciate the quick response from everyone.
 
1 - 9 of 9 Posts
Top